U.S. doctors online nowAsk doctors free
NE
A member asked:

Is safe if i take benadryl (diphenhydramine) six hours after take zyrtec?

2 doctor answers4 doctors weighed in
Dr. Jeffrey Lehr
Allergy and Immunology 54 years experience
Yes: Both can cause drowsiness.Saution when need to be at peak of concentration. Both can add to urinary steam reduction.
Dr. Michael Zacharisen
Allergy and Immunology 33 years experience
Should be ok: While taking Benadryl (diphenhydramine) after zyrtec should be ok, it would be even better to know the underlying trigger to allow less medication usage. An allergist could determine why symptoms are not controlled with less medication.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 48-year-old member asked:

Is it ok to take zyrtec after you've taken benadryl (diphenhydramine)?

1 doctor answer2 doctors weighed in
Dr. John Chiu
Allergy and Immunology 57 years experience
Yes: Antihistamine is safe even with 4x the average daily dose. The major side effects would be dry mouth and drowsiness ( the latter much less common if one uses the non-sedating type).
A 38-year-old member asked:

Is it okay to take zyrtec with benadryl (diphenhydramine)?

1 doctor answer1 doctor weighed in
Dr. Andrew Murphy
Allergy and Immunology 29 years experience
Not really: These are both antihistamines. If both are needed then physician guidance should be sought.
A 32-year-old member asked:

Should i take Benadryl (diphenhydramine) until my zyrtec really kicks in?

1 doctor answer3 doctors weighed in
Dr. Brant Ward
Allergy and Immunology 13 years experience
Probably not helpful: Both drugs need to be absorbed by the GI system before they take effect to stop itching and sneezing (can take up to 1 hr). Benadryl (diphenhydramine) can dry up mucus (and make you sleepy), which zyrtec will not do at any time. If you have taken zyrtec for several days without relief from itching or sneezing, you may have something besides allergies (e.g. A cold) or need a different treatment. See your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.